Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 56, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 10, 2006, 6:54 PM CDT for Dubois County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 6:54 PM CDT (23:54 UTC)
- Expired
- May 10, 2006, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:01 PM CDT | TSTM WND DMG | Huntingburg, IN | HEAVY DAMAGE TO A HOME ON HIGHWAY 585 WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:01 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 102354 TORLMK INC037-110045- /O.NEW.KLMK.TO.W.0056.060510T2354Z-060511T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 654 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... WESTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 745 PM CDT * AT 653 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 8 MILES SOUTHWEST OF JASPER...MOVING NORTH AT 20 MPH. * THE TORNADO WILL BE NEAR... JASPER BY 715 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY. LAT...LON 3824 8717 3818 8696 3859 8671 3868 8700 $$ MJ
2 follow-up statements
000 WWUS53 KLMK 110012 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 811 PM EDT WED MAY 10 2006 INC037-110045- /O.CON.KLMK.TO.W.0056.000000T0000Z-060511T0045Z/ DUBOIS IN- 709 PM CDT WED MAY 10 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN DUBOIS COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG ROTATION BETWEEN MALTERSVILLE AND JASPER. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. SPOTTERS HAVE CONFIRMED ROTATION WITH THIS STORM. THE TORNADO WILL BE NEAR... HAYSVILLE AND 9 MILES SOUTHEAST OF PORTERSVILLE BY 720 PM CDT... KELLERVILLE AND DUBOIS BY 725 PM CDT... THALES BY 730 PM CDT... AMATEUR RADIO OPERATORS HAVE REPORTED ONE HOME DESTROYED ON HIGHWAY 585 WEST ABOUT 3 TO 4 MILES SOUTHWEST OF HUNTINGBURG. LAT...LON 3824 8717 3818 8696 3859 8671 3868 8700 $$ JARVIS
000 WWUS53 KLMK 110035 RRA SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 835 PM EDT WED MAY 10 2006 INC037-110045- /O.CON.KLMK.TO.W.0056.000000T0000Z-060511T0045Z/ DUBOIS IN- 735 PM CDT WED MAY 10 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN DUBOIS COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO AREAS OF STRONG ROTATION IN DUBOIS COUNTY. THE FIRST WAS LOCATED ABOUT 3 MILES NORTH OF JASPER...MOVING NORTHEAST AT 20 MPH. A SECOND AREA OF STRONG ROTATION WAS LOCATED TWO MILES SOUTHWEST OF DUBOIS MOVING NORTHEAST AT 25 MPH. AMATEUR RADIO OPERATORS AND STORM SPOTTERS HAVE INDICATED VISUAL ROTATION WITH THESE STORMS. THESE STORMS COULD PRODUCE A TORNADO AT ANY TIME. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. LAT...LON 3824 8717 3818 8696 3859 8671 3868 8700 $$ JARVIS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 6:10 PM CDT, 44 minutes earlier.
Area forecast discussion, May 10, 6:10 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 PM EDT WED MAY 10 2006 .SHORT TERM (THIS EVENING)... UPDATED ZONES TO MENTION TORNADO WATCH. --JA PREVIOUS DISCUSSION BELOW COMPLEX SFC PATTERN ACRS MS VALLEY THIS AFTN. 19UTC OBS SUGGEST SFC LOW STILL NOT THAT WELL ORGANIZED OVER SERN MO/SRN IL...WITH A CDFNT EXTENDING S INTO LWR MS VALLEY AND A WEAK WRMFNT EXTENDING E ACRS CNTRL KY. AS SHORTWAVE OVR KS/SWRN MO ROTATES ENEWD TNGT...SFC LOW WILL CONSOLIDATE AND INTENSIFY AS IT LIFTS NEWD ACRS IND. THIS SHOULD RESULT IN INCREASING WIND FIELDS ALOFT ACRS LWR OH VLY LATE THIS AFTN AND TNGT AS CDFNT PUNCHES EWD TOWARD CNTRL KY AND S-CNTRL IND. MAIN QUESTION REMAINS DEGREE OF INSTABILITY. VIS IMAGERY AT THIS TIME SHOWS A FEW BREAKS IN CLOUDS OVER SWRN AND S-CNTRL KY WHICH HAS ALLOWED SFC BASED LI VALUES TO FALL TO -2 TO -4 RANGE. MARGINAL INSTABILITY COUPLED WITH DEGREE OF FORCING AND WIND FIELDS SHOULD STILL ALLOW AT LEAST SCT TSTMS TO DEVELOP LATE THIS AFTN OR EVNG ACRS OUR FCST AREA...ESPECIALLY WRN SECTIONS...WITH ISOLATED WIND DAMAGE AND HAIL POSSIBLE. HOWEVER...EXPECT MOST WIDESPREAD AREA OF SHWRS/TSTMS/HIGHEST RAINFALL AMOUNTS JUST N AND W OF FCST AREA OVER SRN/CNTRL IL AND IND NEAR DEFORMATION AXIS/LEFT FRONT QUADRANT OF STG UPPER-LEVEL JET. MODELS SEEM TO BE HAVING A DIFFICULT TIME DISCERNING EXACTLY HOW DEEP UPPER LOW WILL FORM ACRS MID MS/OH VLY INTO SRN GREAT LAKES OVER NEXT COUPLE OF DAYS...AS SEVERAL SHORTWAVES CURRENTLY EVIDENT IN WATER VAPOR IMAGERY EVENTUALLY FORM UNUSUALLY DEEP VORTEX FOR THIS TIME OF YEAR. THIS ESPECIALLY HAS IMPLICATIONS ON SENSIBLE WEATHER ON THURSDAY. MODELS DO SUGGEST THAT MESOSCALE LIFTING WILL BE PRESENT ALONG/NEAR POSSIBLE SECONDARY SFC TROF (BEHIND CDFNT WHICH PASSES THRU LATE TNGT). GIVEN DECENT 850-500 MB LAPSE RATES (TOTAL TOTALS INDEX OVER 50)...SCT LOW TOP TSTMS SEEM A GOOD BET THURSDAY. HOWEVER...EXACT TIMING AND COVERAGE UNCERTAIN GIVEN MODEL DISCREPANCIES AND THEIR ABILITY TO DEPICT EXACT SOLUTION WITHIN THIS COMPLEX PATTERN. HI TEMPS THURSDAY ALSO TRICKY. IF LOW CLOUDS HOLD...AFTN TEMPS WILL RISE LITTLE AND REMAIN IN THE 50S (PER NAM SOLUTION)...ALTHO PLAUSIBLE GFS SOLUTION SUGGESTS WARMER HIGHS ESPECIALLY SRN AREAS...WHICH ALSO WOULD INCREASE TSTM HAZARD. TWF .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... MAIN FORECAST CONCERN IN THE EXTENDED IS THE CUT OFF LOW OVER MIDWEST THAT WILL BRING COOLER TEMPS OVER THE NEXT FEW DAYS...AND SEVERAL CHANCES FOR PRECIP THROUGH AT LEAST THE WEEKEND. THURSDAY NIGHT - MONDAY NIGHT... NEARLY CO-LOCATED SFC AND UPPER LOW OVER LAKE MICHIGAN WILL SLOWLY PROGRESS SOUTHWARD TOWARD THE CWA...AND EVENTUALLY THROUGH THE CWA DURING THIS TIME FRAME. ALTHOUGH THE SFC LOW WILL SLOWLY BE FILLING...UPPER-LEVEL ENERGY FROM SEVERAL SHORTWAVES EMBEDDED IN THE PERIPHERY OF THE UPPER LOW WILL TRAVERSE THE CWA...ESPECIALLY NORTHERN LOCATIONS OF THE CWA...THROUGH SATURDAY. WILL MOSTLY KEEP SOUTHERN THIRD TO TWO-THIRDS OF CWA DRY THROUGH SATURDAY MORNING WITH JUST SHOWERS MENTIONED. HIGHS ON FRIDAY WILL BE TOUGH TO REACH 60...WITH JUST SLIGHTLY HIGHER TEMPS POSSIBLE FOR SATURDAY. FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...UPPER LOW SPINS DOWN TOWARD THE CWA. WITH EVEN BETTER FORCING AROUND AND THE GFS/ECMWF/ENSEMBLE MOS IN GOOD AGREEMENT WITH PRECIP/HEIGHT FIELDS...WILL HAVE CWA-WIDE SHOWERS IN THE GRIDS FROM SAT NIGHT THROUGH MON NIGHT. THE CONSTANT 30 POPS ARE DECEIVING SINCE IT CERTAINLY WILL NOT BE RAINING CONTINUOUSLY...BUT AT THIS TIME IT IS TOO DIFFICULT TO CLING TO ONE SHORTWAVE OR ANOTHER. BEST CHANCES FOR PRECIP WILL LIKELY BE IN THE AFTERNOON HOURS WITH ANY HEATING. HAVE PRECIP ENDING MONDAY NIGHT AT THIS TIME...ALTHOUGH BASED ON MODELS THIS COULD BE A BIT OPTIMISTIC. HOWEVER...GFS TENDS TO OVERDUE QPF...SO ANY REMAINING PRECIP WOULD BE LIGHT AND MINIMAL LIKELY. SHOULD AT LEAST BE MOSTLY CLOUDY. HIGHS DURING THIS TIMEFRAME WILL ALSO BE IN THE LOW 60S...ALTHOUGH MONDAY THE UPPER LOW MAY MOVE FAR ENOUGH EAST SO SWRN PORTIONS OF THE CWA TO REBOUND INTO THE UPPER 60S. TUESDAY - WEDNESDAY... UPPER LOW FINALLY MOVES EAST OF THE CWA TUESDAY NIGHT AS RIDGING BEGINS TO PUSH INTO WRN SECTIONS OF THE CWA. WINDS SHOULD ALSO BACK FROM NORTHWEST TO SOUTHWEST...AS TEMPS BY WEDNESDAY SHOULD BE BACK INTO THE MID 70S. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 10, 3:00 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED MAY 10 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 300 PM CDT WED MAY 10 2006 /400 PM EDT WED MAY 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE THIS EVENING INTO THE OVERNIGHT HOURS. SOME THUNDERSTORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER...MOST STORMS WILL ONLY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND DEADLY CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A DEEP LOW PRESSURE AREA WILL BE LOCATED OVER THE OHIO RIVER VALLEY ON THURSDAY. THIS WILL PROVIDE A CHANCE FOR SCATTERED THUNDERSTORMS WITH SMALL HAIL AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. AL/TWF
Nearby
Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.